MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SL
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the rod was not distracting.The patient had received left and right rods and both successfully distracted during the first lengthening session.However, during subsequent lengthening sessions, the right rod did not distract.A revision surgery is planned.There were no reported problems with the left rod.No additional information is available.
 
Additional Manufacturer Narrative
Additional data.
 
Event or Problem Description
No additional info was received.
 
Additional Manufacturer Narrative
Device evaluation: the returned rod was observed to be partially distracted with some scratch marks on the distraction rod indicating resistance during distraction.X-ray images of internal components showed no obvious damage and revealed the rod was partially distracted.The rod was functionally tested and was able to distract and retract with the manual distractor.The rod was able to retract and distract with fast distractor to perform stroke test.The maximum and minimum length were measured at 342.44mm and 293.85mm respectively; giving a total stroke measurement of 48.59mm, which meets the 48±1mm specification.The work order was reviewed and confirmed the rod passed all inspections.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.Device records review: a review of device history records for the returned unit confirmed that it met all the required quality inspections prior to release.
 
Event or Problem Description
Corrected device information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key12132597
Report Number3006179046-2021-00366
Device Sequence Number17182321
Product Code PGN
UDI-Device Identifier00812258026301
UDI-Public812258026301
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SL
Device Lot Number0030401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/06/2021
09/15/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/20/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR